Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Duluth, MN

June 19, 2016Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2016, 8:57 PM CDT for Saint Louis County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2016, 8:57 PM CDT (01:57 UTC)
Expired
Jun 19, 2016, 9:30 PM CDT
In force
33 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Saint Louis County, MN

The radar

The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3172 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

891 
WUUS53 KDLH 200157
SVRDLH
MNC137-200230-
/O.NEW.KDLH.SV.W.0040.160620T0157Z-160620T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
857 PM CDT SUN JUN 19 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...

* UNTIL 930 PM CDT

* AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF WHITEFACE RESERVOIR...OR 31 MILES EAST OF HIBBING...MOVING
  NORTHEAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOYT LAKES...COTTON...FAIRBANKS...WOLF LAKE...BRIMSON...WHITEFACE
  RESERVOIR...MAKINEN...MARKHAM...COMSTOCK LAKE...SEVEN BEAVER LAKE...
  SKIBO...MELRUDE...SHAW...MURPHY LAKE...ZIM...BASSETT LAKE AND ESQUAGAMA
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4706 9240 4726 9277 4750 9228 4757 9180
      4722 9183
TIME...MOT...LOC 0157Z 245DEG 66KT 4724 9232 

HAIL...1.25IN
WIND...60MPH
 
$$
 MILLER
2 follow-up statements
692 
WWUS53 KDLH 200218
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
918 PM CDT SUN JUN 19 2016

MNC137-200230-
/O.CON.KDLH.SV.W.0040.000000T0000Z-160620T0230Z/
ST. LOUIS MN-
918 PM CDT SUN JUN 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL ST. LOUIS COUNTY...

AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRBANKS...OR
31 MILES NORTHWEST OF SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING
NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOYT LAKES...FAIRBANKS...WOLF LAKE...BRIMSON...WHITEFACE RESERVOIR...
MARKHAM...COMSTOCK LAKE...BASSETT LAKE...SEVEN BEAVER LAKE AND SKIBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4718 9229 4744 9239 4750 9228 4757 9180
      4722 9183
TIME...MOT...LOC 0218Z 239DEG 52KT 4739 9200 

HAIL...1.25IN
WIND...60MPH
 
$$
 MILLER
899 
WWUS53 KDLH 200231
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
931 PM CDT SUN JUN 19 2016

MNC137-200240-
/O.EXP.KDLH.SV.W.0040.000000T0000Z-160620T0230Z/
ST. LOUIS MN-
931 PM CDT SUN JUN 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. LOUIS COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.  THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

HOWEVER PEA TO DIME SIZE HAIL HAIL....GUSTY WINDS UP TO 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM THROUGH AT LEAST 9 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MINNESOTA.

LAT...LON 4718 9229 4744 9239 4750 9228 4757 9180
      4722 9183
TIME...MOT...LOC 0228Z 245DEG 66KT 4739 9200 

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 19, 3:30 PM CDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
330 PM CDT SUN JUN 19 2016

.SHORT TERM...(This evening through Monday)
Issued at 330 PM CDT Sun Jun 19 2016

There is very little change in the forecast reasoning regarding
the convective episode that will begin to unfold over the next
couple of hours. Most short range guidance continues to be quite
consistent with sustained initiation along or just west of an axis
from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The
large scale environment characterized by ~3000+ j/kg CAPE and 40+
knots of deep layer bulk shear. CAM/HiRes guidance continues to
suggest that the mode for the first few hours should trend toward
discrete storms/supercells, capable of very large hail (up to
baseballs), and damaging wind gusts. 0-1 km agl hodographs also
suggest an attendant tornado threat with the most intense
storms/supercells with 0-1 km shear increasing to around 20 knots
by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting
juxtaposition of sufficiently low LCL/LFC heights. This would
also include the MN Arrowhead where a robust surface-based warm
sector has been able to materialize, which is somewhat uncommon
for June with prevailing south flow across Lk Superior.
Eventually, activity should grow up scale into a squall line, with
the potential for a more widespread wind threat east of I35 into
the evening.

Storms should move east of our CWA by around midnight as the
surface cold front continues to make steady progress to the
southeast, but at least some severe/heavy rain threat is expected
to persist well into the evening across northwest Wisconsin.

Gusty west/northwest winds are expected area-wide on Monday as
much drier and cooler air is advected into the region as the main
upper level trof continues to deepen to our east. There is a small
chance of a stray shower or TStorm across the Arrowhead in the
afternoon or evening, but did not feel this threat was high enough
to explicitly mention in the forecast at this time.

.LONG TERM...(Monday night through Sunday)
Issued at 330 PM CDT Sun Jun 19 2016

Cooler northwest flow will result in some lingering clouds on
Monday night, but clouds should gradually clear from the southwest
as the night wears on. There could be a few lingering rain showers
in the Minnesota Arrowhead, but will continue to leave the
forecast dry for now. Upper level ridging will push back into the
region very quickly Tuesday Night, and early Wednesday, but will
flatten out as it gets to the western Great Lakes region. Will
continue to mention a chance of showers and thunderstorms midweek,
but coverage from mid to the end of the work week should generally
remain scattered. The best opportunity for widespread
precipitation looks to be Friday Night and Saturday, as a major
shortwave moves across the Northland. An upper level closed low
will develop in south central Canada by Saturday. Storms are
expected to fire up along a cold front on Saturday, and push
eastward Saturday and Saturday night. Could be some strong storms
during that time frame. A dry slot will then move in behind the
front Saturday Night, with the upper level low sagging into the
Lake Superior region by Sunday. This will bring showers and a few
thunderstorms to much of the CWA during that time frame. High
temperatures throughout the period are expected to range from the
70s to around 80. Lows will generally be in the 50s, but there
could be some 40s at times near Lake Superior.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1239 PM CDT Sun Jun 19 2016

The big story for today and this evening will be the rapid
development of strong to locally severe thunderstorms along a cold
front. CAM's models indicate a potential initiation time of
between 20Z and 22Z across an area from KBRD to KHIB, with storms
strengthening rapidly, and then moving eastward through the late
afternoon and evening. We can expect the potential for very large
hail, damaging winds, and perhaps even tornadoes. The threat will
persist into the evening, before drier air moves in behind the
cold front. Gusty southwest winds are expected ahead of the front,
with gusty west to northwest winds behind the front later tonight
and on Monday. There could be a few showers lingering on Monday
due to colder air aloft, and some wrap around moisture, but any
coverage will be minimal. VFR conditions will be the rule, but
rapid deterioration to MVFR or even IFR will be possible with the
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  58  75  50  74 /  80  10  10   0
INL  56  71  49  72 /  20  10  10   0
BRD  57  77  53  77 /  80   0   0   0
HYR  60  79  51  76 /  60  10   0   0
ASX  62  76  50  74 /  60  10  10  10

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148.

&&
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT SUN JUN 19 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE
VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE
STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST
CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT
FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE
OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE
IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST
STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD
LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO
THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE
EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS
THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE
AND VERY HEAVY RAINFALL.

PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER
INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY
SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND
CONTINUING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM
AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A
PASSING COLD FRONT.

LSZ121-140>148-201130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS
AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE
WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF
GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT
CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE
SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST
WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE
AND SAFETY FROM THE STORMS.

IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL
PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG
ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER
PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY
EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST
MARINE PRODUCTS FOR DETAILED INFORMATION.

CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR
FROM WEDNESDAY NIGHT THROUGH SATURDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jun 19, 8:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
804 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             SWAN RIVER              47.09N 93.20W
06/19/2016  M1.00 INCH       ITASCA             MN   AMATEUR RADIO

0754 PM     HAIL             4 N SWAN RIVER          47.14N 93.20W
06/19/2016  M1.00 INCH       ITASCA             MN   AMATEUR RADIO

&&

WL
Local storm report, Jun 19, 8:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     6 SE CUYUNA COUNTRY STA 46.43N 93.92W
06/19/2016                   CROW WING          MN   LAW ENFORCEMENT

            *** 1 INJ *** LARGE TREE FELL ON HOME AND RESIDENTS WERE
            TRAPPED NEEDED TO BE EXTRICATED. MINOR INJURIES.

&&

SGOHDE
Local storm report, Jun 19, 8:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
819 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             7 NE COHASSET           47.34N 93.51W
06/19/2016  M1.00 INCH       ITASCA             MN   AMATEUR RADIO

0622 PM     FUNNEL CLOUD     5 E LEADER              46.50N 94.55W
06/19/2016                   CASS               MN   TRAINED SPOTTER

0622 PM     HAIL             PENGILLY                47.33N 93.20W
06/19/2016  M1.00 INCH       ITASCA             MN   AMATEUR RADIO

0630 PM     TORNADO          8 NNE STAPLES           46.47N 94.74W
06/19/2016                   CASS               MN   LAW ENFORCEMENT

0630 PM     HAIL             5 E LEADER              46.52N 94.54W
06/19/2016  M1.75 INCH       CASS               MN   AMATEUR RADIO

0634 PM     HAIL             1 N PINE RIVER          46.74N 94.40W
06/19/2016  M1.00 INCH       CASS               MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL.

0640 PM     HAIL             3 N NISSWA              46.54N 94.30W
06/19/2016  M2.75 INCH       CROW WING          MN   TRAINED SPOTTER

0640 PM     HAIL             2 W BREEZY POINT        46.60N 94.26W
06/19/2016  M2.50 INCH       CROW WING          MN   PUBLIC

0642 PM     HAIL             LAKE SHORE              46.50N 94.36W
06/19/2016  M2.75 INCH       CASS               MN   TRAINED SPOTTER

0647 PM     HAIL             4 S BREEZY POINT        46.54N 94.22W
06/19/2016  M2.75 INCH       CROW WING          MN   TRAINED SPOTTER

0647 PM     HAIL             NISSWA                  46.50N 94.30W
06/19/2016  M3.00 INCH       CROW WING          MN   AMATEUR RADIO

0648 PM     HAIL             5 E NISSWA              46.50N 94.19W
06/19/2016  M2.75 INCH       CROW WING          MN   TRAINED SPOTTER

0650 PM     HAIL             4 NE NISSWA             46.54N 94.24W
06/19/2016  M4.00 INCH       CROW WING          MN   TRAINED SPOTTER

            OBSERVER ESTIMATED 70MPH WINDS.

0650 PM     HAIL             7 S CROSSLAKE           46.58N 94.09W
06/19/2016  M1.75 INCH       CROW WING          MN   TRAINED SPOTTER

0652 PM     HAIL             LAKE HUBERT             46.50N 94.26W
06/19/2016  M1.75 INCH       CROW WING          MN   TRAINED SPOTTER

0654 PM     FUNNEL CLOUD     3 S NISSWA              46.45N 94.30W
06/19/2016                   CROW WING          MN   TRAINED SPOTTER

0707 PM     FUNNEL CLOUD     CROSBY                  46.49N 93.96W
06/19/2016                   CROW WING          MN   TRAINED SPOTTER

0711 PM     TSTM WND DMG     6 SE CUYUNA COUNTRY STA 46.43N 93.92W
06/19/2016                   CROW WING          MN   LAW ENFORCEMENT

            *** 1 INJ *** LARGE TREE FELL ON HOME AND RESIDENTS WERE
            TRAPPED NEEDED TO BE EXTRICATED. MINOR INJURIES.

0715 PM     TSTM WND DMG     5 E WOODROW             46.38N 93.97W
06/19/2016                   CROW WING          MN   TRAINED SPOTTER

            MULTIPLE LARGE TREES DOWN

0716 PM     HAIL             AITKIN                  46.53N 93.71W
06/19/2016  M1.00 INCH       AITKIN             MN   TRAINED SPOTTER

0753 PM     HAIL             SWAN RIVER              47.09N 93.20W
06/19/2016  M1.00 INCH       ITASCA             MN   AMATEUR RADIO

0754 PM     HAIL             4 N SWAN RIVER          47.14N 93.20W
06/19/2016  M1.00 INCH       ITASCA             MN   AMATEUR RADIO

&&

SGOHDE
Local storm report, Jun 19, 8:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
828 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     GOODLAND                47.16N 93.14W
06/19/2016                   ITASCA             MN   AMATEUR RADIO

            6 TO 8 INCH DIAMETER TREE DOWN. TIME ESTIMATED BY RADAR.

&&

WL
Local storm report, Jun 19, 8:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
841 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             MEADOWLANDS             47.07N 92.73W
06/19/2016  M1.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            LARGEST HAIL WAS HALF DOLLAR SIZED WITH SOME QUARTERS.

&&

WL
Special weather statement, Jun 19, 8:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
843 PM CDT SUN JUN 19 2016

MNZ037-WIZ001-200215-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
843 PM CDT SUN JUN 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LOUIS...
NORTHEASTERN CARLTON AND NORTHERN DOUGLAS COUNTIES...

AT 843 PM CDT...A STRONG THUNDERSTORM WAS OVER HERMANTOWN...OR NEAR
DULUTH...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SUPERIOR AROUND 845 PM CDT.
  ARNOLD AND WISCONSIN POINT AROUND 845 PM CDT.
  DULUTH AROUND 850 PM CDT.
  FRENCH RIVER AROUND 905 PM CDT.
  KNIFE RIVER AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BILLINGS PARK...
LAKEWOOD TWP...CHESTER PARK...KENWOOD...MORLEY HTS/PARKVIEW...EAST
HILLSIDE...FISH LAKE...LAKESIDE-LESTER PARK...PALMERS AND CONGDON PARK.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4695 9245 4696 9187 4693 9181 4696 9177
      4696 9169 4692 9175 4687 9186 4678 9203
      4672 9195 4673 9180 4679 9160 4663 9161
      4663 9248
TIME...MOT...LOC 0143Z 258DEG 46KT 4678 9225

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca30 min
Jun 19, 7:06 PM CDTTornado Warning Tornado observedConsiderable damage threatDLHSaint Louis39 min
Jun 19, 7:15 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis14 min
Jun 19, 7:23 PM CDTTornado WarningDLHSaint Louis37 min
Jun 19, 7:31 PM CDTSevere Thunderstorm WarningDLHAitkin, Itasca, Saint Louis29 min
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningDLHSaint Louis50 min
Jun 19, 7:43 PM CDTTornado WarningDLHAitkin, Carlton, Pine47 min
Jun 19, 7:50 PM CDTSpecial Marine WarningDLH55 min
Jun 19, 7:53 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis52 min
Jun 19, 8:00 PM CDTSpecial Weather StatementDLHCook30 min
Jun 19, 8:24 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine51 min
Jun 19, 8:29 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis31 min
Jun 19, 8:32 PM CDTSevere Thunderstorm WarningDLHSaint Louis28 min
Jun 19, 8:41 PM CDTSpecial Marine WarningDLH34 min
Jun 19, 8:52 PM CDTSpecial Marine WarningDLH53 min
Jun 19, 9:01 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine44 min
Jun 19, 9:03 PM CDTSpecial Weather StatementDLHLake12 min
Jun 19, 9:19 PM CDTSevere Thunderstorm WarningDLHCarlton41 min
Jun 19, 9:34 PM CDTSpecial Marine WarningDLH26 min
Jun 19, 9:35 PM CDTSpecial Marine WarningDLH40 min
Jun 19, 9:40 PM CDTSpecial Weather StatementDLHLake20 min
Jun 19, 9:47 PM CDTSpecial Weather StatementDLHPine28 min
Jun 19, 9:54 PM CDTSevere Thunderstorm WarningDLHCook36 min
Jun 19, 9:56 PM CDTSpecial Marine WarningDLH49 min
Jun 19, 10:00 PM CDTSpecial Marine WarningDLH45 min
Jun 19, 10:11 PM CDTSevere Thunderstorm WarningDLHPine49 min
Jun 19, 10:23 PM CDTSevere Thunderstorm WarningDLHCook17 min
Jun 19, 10:29 PM CDTSevere Thunderstorm WarningDLHPine46 min
Jun 19, 11:03 PM CDTSevere Thunderstorm WarningDLHPine42 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.